Indiana, 2018Flash Flooding in Indiana, September 8, 2018
September 8, 2018 · NWS IND · 12 events in 6 counties and zones
The remnants of Tropical Storm Gordon interacted with a surface front to produce widespread heavy rain across much of central Indiana. The moisture content of the atmosphere was very high.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- $12,000
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Gordon interacted with a surface front to produce widespread heavy rain across much of central Indiana. The moisture content of the atmosphere was very high. Precipitable water, a measure of moisture content in the atmosphere, is normally around 1 inch for early September in Indiana. Precipitable water amounts approached 2 inches for parts of the area on September 8th. Heavy rainfall of 1 to 4 inches fell on the 7th of September, while the 72-hour total rainfall amounts ending the morning of September 9th came in between 4 and 6 inches were common with some locally higher amounts. This caused some Flash Flooding in the southern half of the area, and more general flooding at other locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 8, 9:29 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 8, 9:29 AM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1029 AM EDT Sat Sep 8 2018
.UPDATE...
The NEAR TERM and AVIATION Sections have been updated below.
&&
.SYNOPSIS...
Issued at 352 AM EDT Sat Sep 8 2018
Flooding rains are expected to impact central Indiana for the next
couple of days, with dangerous flash flooding possible. After that
dry weather and cooler temperatures are expected, but longer range
solutions show warmth headed back to the area in the extended.
&&
.NEAR TERM /Rest of Today/...
Issued at 1029 AM EDT Sat Sep 8 2018
Rain continues across central Indiana this morning with the
remnants of Gordon beginning to expand into the region and
interact with the remnant boundary. Most of the heavier rain has
been south of I-70 so far this morning but most everyone is
getting wet. 14Z temperatures were in the 60s.
Really not much to change in the current forecast. With the
arrival of the Gordon remnants into the afternoon...expect
rainfall rates to really ramp up over the next few hours over much
of the area. Primary focus for heaviest rainfall will be near and
south of I-70 but as mentioned above...all of central Indiana will
be impacted through tonight. Multiple factors continue to support
potential for widespread and excessive rainfall amounts...
including a rich tropical moisture fetch with precip water values
in excess of 2 inches...exceptionally high freezing levels that
support warm rain processes and very efficient rainfall and
strong low level forcing. 100 pops will continue through tonight.
To this point...heavier rainfall amounts have been isolated
enough over south central indiana to carry Flood Advisories. That
being said...greater concern that the more widespread and heavier
rainfall rates will support the need for warnings in some areas as
the day goes on. Will continue to monitor.
Only adjustments were to nudge high temps down a couple degrees
and bump winds up later today. Expect little to no movement to
temps from current readings.
Zone and grid updates out.
&&
.SHORT TERM /Sunday through Monday night/...
Issued at 352 AM EDT Sat Sep 8 2018
Forecast focus is on timing out the end of the heavy rainfall
potential. Models are in fairly good agreement that heavy rain will
continue over much of the area into Sunday morning. Some models
indicate this potential lasts through Sunday, while other runs
indicate some potential for the system to eject a bit faster with
only some light to moderate rain for Sunday afternoon and even that
could be restricted to mainly the eastern half of the area. Think
most of the area will see rain Sunday morning, with all but the far
western counties having rain continue into Sunday afternoon,
although by that point it should be diminishing. Carried small pops
in the eastern counties then through Monday with some uncertainty
regarding the timing of a kicker wave to boot the system out of the
area. Temperatures should be fairly cool through the short term with
all of the rain chances and overall cloudy skies.
&&
.LONG TERM /Tuesday through Saturday/...
Issued at 308 AM EDT Sat Sep 8 2018
Models agree that high pressure will keep it a mostly or all dry
long term as Florence takes aim at the southeast coast.
Below normal temperatures with mostly highs in the middle and upper
70s are expected through Wednesday before temperatures return to
normal with highs in the lower and middle 80s for late week and next
weekend.
&&
.AVIATION /Discussion for 081500Z TAF Issuance/...
Issued at 1029 AM Sat Sep 8 2018
Little change to terminals as significant impacts continue all day
with sub-IFR conditions. 12Z discussion follows.
Good confidence Gordon will bring poor flying conditions to the
terminals along with occasional heavy rain through the period.
Confidence is not great on timing, but flying conditions will
fluctuate from MVFR to IFR. Would also not rule out thunder, but
chances too low to include in any terminal.
Northeast winds 10 to 15 knots will gust to 21 to 25 knots after 16z.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for INZ021-028>031-
035>049-051>057-060>065-067>072.
&&
SYNOPSIS...CP
NEAR TERM...Ryan
SHORT TERM...CP
LONG TERM...MK
AVIATION...MK/Ryan
Hazardous weather outlook, Sep 8, 2:41 AM EST, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
341 AM EDT Sat Sep 8 2018
INZ021-028>031-035>049-051>057-060>065-067>072-091000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
341 AM EDT Sat Sep 8 2018
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Widespread showers and a few thunderstorms are expected.
Hazards: Heavy rain, flash flooding, and cloud to ground lightning.
Timing: Through tonight.
Discussion: A stationary front and the tropical remnants of Gordon will
produce widespread showers and a few thunderstorms through tonight.
Heavy rain and flash flooding are a concern.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Outlook: Heavy rainfall will remain a concern over east central
Indiana through early afternoon Sunday. Flash flooding will be
possible. River flooding will also develop along most central
Indiana rivers by Sunday or early next week. Significant flooding
will be possible. A few lightning strikes are possible through early
afternoon Sunday.
Discussion: A stationary front combined and the remnants of Gordon
will bring widespread showers to central Indiana through Sunday.
After that, high pressure will provide dry and warmer weather.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report rainfall amounts and any observed
flooding through the weekend.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Local storm report, Sep 8, 7:33 AM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 AM EDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HEAVY RAIN 2 NNE BLOOMINGDALE 39.86N 87.23W
09/08/2018 M3.78 INCH PARKE IN PUBLIC
&&
MRDLocal storm report, Sep 8, 8:07 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
907 AM EDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM HEAVY RAIN 2 SW PURDUE UNIVERSITY 40.41N 86.94W
09/08/2018 M1.17 INCH TIPPECANOE IN ASOS
ASOS STATION LAF, PURDUE UNIVERSITY AIRPORT.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0753 AM HEAVY RAIN 3 ESE FAIRLAND 39.58N 85.80W
09/08/2018 M2.87 INCH SHELBY IN ASOS
ASOS STATION GEZ, SHELBYVILLE MUNICIPAL
AIRPORT. THE DURATION OF THE HEAVY RAIN
EVENT WAS 24 HOURS.
0753 AM HEAVY RAIN 1 SSE EAGLE CREEK RESER 39.83N 86.29W
09/08/2018 M2.48 INCH MARION IN ASOS
ASOS STATION EYE, EAGLE CREEK AIRPARK
AIRPORT. THE DURATION OF THE HEAVY RAIN
EVENT WAS 24 HOURS.
0753 AM HEAVY RAIN 4 SW SEELYVILLE 39.45N 87.31W
09/08/2018 M1.14 INCH VIGO IN ASOS
ASOS STATION HUF, HULMAN REGIONAL AIRPORT.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0753 AM HEAVY RAIN 3 SW WHITEHALL 39.14N 86.62W
09/08/2018 M1.07 INCH MONROE IN ASOS
ASOS STATION BMG, MONROE COUNTY AIRPORT. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0753 AM HEAVY RAIN 2 SW ROYERTON 40.24N 85.40W
09/08/2018 M3.76 INCH DELAWARE IN ASOS
ASOS STATION MIE, DELAWARE COUNTY-JOHNSON
FIELD AIRPORT. THE DURATION OF THE HEAVY
RAIN EVENT WAS 24 HOURS.
0755 AM HEAVY RAIN 6 NNE ZIONSVILLE 40.03N 86.25W
09/08/2018 M3.08 INCH BOONE IN AWOS
AWOS STATION TYQ, INDIANAPOLIS TERRY
AIRPORT. THE DURATION OF THE HEAVY RAIN
EVENT WAS 24 HOURS.
&&Local storm report, Sep 8, 8:17 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
917 AM EDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 2 WSW ROCKVILLE 39.75N 87.27W
09/07/2018 M2.45 INCH PARKE IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0530 AM HEAVY RAIN 5 W ATLANTA 40.22N 86.12W
09/08/2018 M1.67 INCH HAMILTON IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0600 AM HEAVY RAIN FLORA 40.54N 86.52W
09/08/2018 M1.68 INCH CARROLL IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 3 SW WILLIAMS 38.77N 86.68W
09/08/2018 M1.67 INCH MARTIN IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 3 E VINCENNES 38.68N 87.46W
09/08/2018 M2.43 INCH KNOX IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 3 SE RIDGEVILLE 40.26N 85.00W
09/08/2018 M1.78 INCH RANDOLPH IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 1 SE PENCE 40.35N 87.50W
09/08/2018 M1.71 INCH WARREN IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 NE GREENSBORO 39.90N 85.43W
09/08/2018 M2.04 INCH HENRY IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 1 WSW MORRISTOWN 39.67N 85.72W
09/08/2018 M2.13 INCH SHELBY IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN LEBANON 40.05N 86.48W
09/08/2018 M3.68 INCH BOONE IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 3 NE SHARPSVILLE 40.42N 86.05W
09/08/2018 M2.25 INCH HOWARD IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 1 NNW NEW MARKET 39.97N 86.93W
09/08/2018 M4.18 INCH MONTGOMERY IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 3 S COLUMBUS 39.17N 85.92W
09/08/2018 M1.52 INCH BARTHOLOMEW IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0735 AM HEAVY RAIN 1 S GESSIE 40.07N 87.50W
09/08/2018 M2.92 INCH VERMILLION IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0740 AM HEAVY RAIN WILLIAMS 38.80N 86.65W
09/08/2018 M1.53 INCH LAWRENCE IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0745 AM HEAVY RAIN 1 SE NOBLESVILLE 40.05N 86.02W
09/08/2018 M2.98 INCH HAMILTON IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0805 AM HEAVY RAIN 1 ENE BROOKLYN 39.54N 86.36W
09/08/2018 M1.93 INCH MORGAN IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0519 AM HEAVY RAIN 1 ESE LEBANON 40.05N 86.46W
09/08/2018 M4.17 INCH BOONE IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0600 AM HEAVY RAIN 1 NW AVON 39.77N 86.40W
09/08/2018 M2.87 INCH HENDRICKS IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0630 AM HEAVY RAIN 2 SSE NORA 39.89N 86.12W
09/08/2018 M2.15 INCH MARION IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0630 AM HEAVY RAIN 3 E BROAD RIPPLE 39.86N 86.08W
09/08/2018 M2.55 INCH MARION IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN PARKER CITY 40.19N 85.20W
09/08/2018 M3.41 INCH RANDOLPH IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 WSW WINCHESTER 40.16N 85.02W
09/08/2018 M3.47 INCH RANDOLPH IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN MODOC 40.05N 85.13W
09/08/2018 M4.72 INCH RANDOLPH IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 4 SSW ZIONSVILLE 39.91N 86.31W
09/08/2018 M3.15 INCH MARION IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 NNW WARREN PARK 39.81N 86.06W
09/08/2018 M3.55 INCH MARION IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 1 ESE COUNTRY CLUB HEIG 40.12N 85.67W
09/08/2018 M2.38 INCH MADISON IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 S ANDERSON 40.06N 85.69W
09/08/2018 M2.25 INCH MADISON IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 ESE ANDERSON 40.08N 85.65W
09/08/2018 M2.46 INCH MADISON IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 1 NE AVOCA 38.92N 86.53W
09/08/2018 M1.92 INCH LAWRENCE IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 3 N BARGERSVILLE 39.57N 86.17W
09/08/2018 M2.41 INCH JOHNSON IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 3 W NEW CASTLE 39.92N 85.42W
09/08/2018 M2.43 INCH HENRY IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 NNW AVON 39.78N 86.39W
09/08/2018 M3.02 INCH HENDRICKS IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 NNE FISHERS 39.99N 86.01W
09/08/2018 M3.08 INCH HAMILTON IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 N MUNCIE 40.22N 85.40W
09/08/2018 M4.37 INCH DELAWARE IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 1 W BALL STATE UNIVERSI 40.20N 85.44W
09/08/2018 M3.15 INCH DELAWARE IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 3 S ALBANY 40.26N 85.23W
09/08/2018 M3.09 INCH DELAWARE IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 1 NNE YORKTOWN 40.19N 85.47W
09/08/2018 M2.24 INCH DELAWARE IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN BURLINGTON 40.48N 86.39W
09/08/2018 M2.29 INCH CARROLL IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 NE COLUMBUS 39.23N 85.88W
09/08/2018 M1.27 INCH BARTHOLOMEW IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 3 ENE WHITESTOWN 40.01N 86.29W
09/08/2018 M4.33 INCH BOONE IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 E NEW ROSS 39.96N 86.68W
09/08/2018 M4.06 INCH BOONE IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0708 AM HEAVY RAIN LYNN 40.05N 84.95W
09/08/2018 M4.30 INCH RANDOLPH IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0730 AM HEAVY RAIN 2 SW SPEEDWAY 39.77N 86.28W
09/08/2018 M2.65 INCH MARION IN COCORAHS
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Local storm report, Sep 8, 8:28 AM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
928 AM EDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 1 SW FISHERS 39.95N 86.03W
09/08/2018 M3.25 INCH HAMILTON IN CO-OP OBSERVER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS. 4.25 INCHES TOTAL SINCE 4PM FRIDAY.
&&Flash Flood, Knox
- When
- September 8, 10:50 AM EST to 3:00 PM EST
- Where
- Knox County, 2.27 mi WNW of Wheatland to 2.43 mi WNW of Wheatland
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.680, -87.340
High water was reported to be over County Road 550, near Marchino Road, due to heavy rainfall. This report was relayed by Knox County EMA.
Flash Flood, Knox
- When
- September 8, 1:15 PM EST to 5:15 PM EST
- Where
- Knox County, 0.61 mi SSE of Vincennes to 0.62 mi S of Vincennes
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.671, -87.517
Water was reported over the road near the intersection of 15th Street and Perry Street due to heavy rainfall.
Flash Flood, Clay
- When
- September 8, 2:51 PM EST to 5:40 PM EST
- Where
- Clay County, 2.26 mi SE of Center Pt to 2.45 mi SE of Center Pt
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.395, -87.052
Several county roads were closed in portions of Clay County with water flowing over them due to heavy rainfall. Portions of County Roads 300 East and 400 East were closed.
Flash Flood, Daviess
- When
- September 8, 4:15 PM EST to 8:15 PM EST
- Where
- Daviess County, 1.47 mi SSE of Graham to 1.54 mi SSE of Graham
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.702, -87.185
A car was trapped in water with the occupants rescued by the fire department due to heavy rainfall. No injuries were reported.
Flash Flood, Daviess
- When
- September 8, 4:30 PM EST to 8:15 PM EST
- Where
- Daviess County, 2.61 mi ESE of Washington to 2.16 mi ESE of Washington
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.656, -87.125
Water was flowing over Highway 50 near Interstate 69 due to heavy rainfall.
Flash Flood, Knox
- When
- September 8, 4:40 PM EST to 8:15 PM EST
- Where
- Knox County, 1.14 mi ESE of Vincennes to 1.16 mi ESE of Vincennes
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 38.672, -87.501
The Emergency Manager reported high water on Forbes Road due to heavy rainfall.
Flash Flood, Knox
- When
- September 8, 4:40 PM EST to 8:15 PM EST
- Where
- Knox County, 0.91 mi W of Oaktown to 0.87 mi WSW of Oaktown
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 38.868, -87.447
The Emergency Manager reported high water on Old Highway 41, south of Oaktown, due to heavy rainfall.
Flash Flood, Knox
- When
- September 8, 4:45 PM EST to 8:15 PM EST
- Where
- Knox County, 2.3 mi WNW of Wheatland to 2.39 mi WNW of Wheatland
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.681, -87.340
The Emergency Manager reported high water over portions of State Road 550 between Bruceville and Wheatland.
Flash Flood, Greene
- When
- September 8, 5:00 PM EST to 8:15 PM EST
- Where
- Greene County, 2.78 mi NW of Marco to 2.7 mi NW of Marco
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $500
- Reported by
- State Official
- Coordinates
- 38.958, -87.188
The 911 Center reported State Road 59 closed near County Road 500 South due to high water from heavy rainfall.
Flash Flood, Greene
- When
- September 8, 5:00 PM EST to 8:15 PM EST
- Where
- Greene County, 1.47 mi NE of Hendricksville to 1.58 mi NE of Hendricksville
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $500
- Reported by
- State Official
- Coordinates
- 39.144, -86.700
The 911 Center reported State Road 43 closed near Hendricksville due to high water from heavy rainfall.
Flash Flood, Lawrence
- When
- September 8, 5:00 PM EST to 5:40 PM EST
- Where
- Lawrence County, 0.69 mi S of Buddha to 0.75 mi S of Buddha
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 38.790, -86.400
The 911 Center reported Tunnelton Road closed due to water flowing over the road from heavy rainfall.
Flash Flood, Owen
- When
- September 8, 5:15 PM EST to 5:40 PM EST
- Where
- Owen County, 1 mi NW of Atkinsonville to 0.93 mi NNW of Atkinsonville
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 39.392, -86.891
The 911 Center reported water flowing over portions of Aktinsonville Road due to heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, September 8 to 13, 20185 deaths · 8 events
- Flash Flooding and Heavy Rain in Virginia, September 8 to 9, 2018$2.0 million · 3 events
- Flash Flooding and Flood in Illinois, September 8 to 10, 20181 injured · $475,000 · 7 events
- Tornadoes in Kentucky, September 8, 2018$118,000 · EF1 · 3 events
- Flash Flooding in Texas, September 8 to 9, 201811 events
- Flooding in Ohio, September 8, 20185 events
- Excessive Heat in California, September 8, 20185 events
- Tornado and Flash Flooding in Indiana, September 8, 2018EF0 · 4 events
- Flooding in Indiana, September 8, 20183 events
- Dense Fog in California, September 8 to 9, 20182 events
- Hail in Nebraska, September 8, 20181 in hail · 2 events
- Flooding in Kentucky, September 8, 20182 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787821, 787829, 787833, 787835, 787836, 787837, 787838, 787840, 787841, 787842, 787843, 787844.